Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Convergence of weighted averages of random variables revisited


Author: Nasrollah Etemadi
Journal: Proc. Amer. Math. Soc. 134 (2006), 2739-2744
MSC (2000): Primary 60F15
Published electronically: April 10, 2006
MathSciNet review: 2213754
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for a large class of positive weights including the ones that are eventually monotone decreasing and those that are eventually monotone increasing but vary regularly, if the averages of random variables converge in some sense, then their corresponding weighted averages also converge in the same sense. We will also replace the sufficient conditions in the fundamental result of Jamison, Pruitt, and Orey for i.i.d. random variables that make their work more transparent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60F15

Retrieve articles in all journals with MSC (2000): 60F15


Additional Information

Nasrollah Etemadi
Affiliation: Department of Mathematics, Statistics, & Computer Science, University of Illinois at Chicago, 322 Science & Engineering Offices (SEO) m/c 249, 851 S. Morgan Street, Chicago, Illinois 60607-7045
Email: Etemadi@uic.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08296-7
PII: S 0002-9939(06)08296-7
Keywords: Weighted averages, limit theorems, pairwise independence
Received by editor(s): December 6, 2004
Received by editor(s) in revised form: March 31, 2005, and April 14, 2005
Published electronically: April 10, 2006
Additional Notes: This work was partially supported by the Mahani Mathematical Research Center
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2006 American Mathematical Society